MAUDE Adverse Event Report: MAKO SURGICAL CORP. BOOT ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BOOT ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS
Model Number 210080
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event: when the boot was opened for the case the scrub noticed the boot was frayed and sharp.Case type: tka.Product evaluation and results: visual inspection confirms the boot assembly has splintered on the boot.See attached image.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 04/24/2018.No non-conformances were identified during inspection.Review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 07/06/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n (b)(4), lot 201843030805 shows 3 additional complaints related to the failure in this investigation, (b)(4).Conclusions: the event was confirmed.Per (b)(4), preventive maintenance is where an action occurs that identifies device deterioration which may compromise function.Under pm conditions no patient was involved and no actual or potential patient harm existed for the alleged event.No additional investigation or specific actions are required.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.
 
Event or Problem Description
When the boot was opened for the case the scrub noticed the boot was frayed and sharp.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: when the boot was opened for the case the scrub noticed the boot was frayed and sharp.Case type: tka.Product evaluation and results: visual inspection confirms the boot assembly has splintered on the boot.Product history review: review of the device history records indicate 148 devices were manufactured and accepted into final stock on 04/24/2018.No non-conformances were identified during inspection.Review of the device history records indicate 3 devices were manufactured and accepted into final stock on (b)(6) 2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 210080, lot 201843030805 shows 3 additional complaints related to the failure in this investigation, pr (b)(4).Conclusions: the event was confirmed.Per d03391, preventive maintenance is where an action occurs that identifies device deterioration which may compromise function.Under pm conditions no patient was involved and no actual or potential patient harm existed for the alleged event.No additional investigation or specific actions are required.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.
 
Event or Problem Description

Brand Name
BOOT ASSEMBLY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9827489
Report Number3005985723-2020-00150
Device Sequence Number743239
Product Code OLO
UDI-Device Identifier00848486031879
UDI-Public00848486031879
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210080
Device Catalogue Number210080
Device Lot Number201843030805
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;